Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 14, 2018, 4:46 PM CDT for Stark County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 4:46 PM CDT (21:46 UTC)
- Expired
- May 14, 2018, 5:01 PM CDT
- In force
- 15 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 2:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WUUS53 KILX 142146
SVRILX
ILC175-142230-
/O.NEW.KILX.SV.W.0019.180514T2146Z-180514T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
446 PM CDT MON MAY 14 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Stark County in north central Illinois...
* Until 530 PM CDT
* At 446 PM CDT, a severe thunderstorm was located over Kewanee,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Osceola, Bradford and Elmira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4117 8964 4116 8987 4123 8987 4123 8986
4124 8964
TIME...MOT...LOC 2146Z 264DEG 24KT 4124 8988
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
148
WWUS53 KILX 142201
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
501 PM CDT MON MAY 14 2018
ILC175-142211-
/O.CAN.KILX.SV.W.0019.000000T0000Z-180514T2230Z/
Stark-
501 PM CDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STARK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Illinois.
LAT...LON 4117 8964 4116 8987 4123 8987 4123 8986
4124 8964
TIME...MOT...LOC 2154Z 264DEG 24KT 4125 8974
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:04 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 14, 3:04 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 304 PM CDT Mon May 14 2018 .SHORT TERM...(This evening through Tuesday) ISSUED AT 303 PM CDT Mon May 14 2018 Severe weather potential will be the primary concern in the short term. CAMs are pointing toward two waves of storms that will affect central IL over the next 12-14 hours. The first wave will have a higher potential of severe storms, feeding off of afternoon instability in the ballpark of 2200-2300 J/kg MLCAPE. There will a small layer of CIN of 100 J/kg to overcome around 850 mb, but mid layer lapse rates of 7-8C will support rapid upscale growth of convective elements between 21z-23z. A line of strong to severe storms will progress from NW to SE between 4 pm and 10 pm, with a break in the storms behind the line for several hours. Hail and wind will be the primary hazards. Tornado potential is low. The CAMs are pointing toward the second wave reaching Fulton/Knox county from the west around 06z/1am and affecting mainly areas N of I-72 the rest of the night. Instability will be diminished to 1500 J/kg, but we can't rule out some hail approaching severe levels (1"). A more stable near-surface layer will limit downburst wind potential, but a few strong gusts could accompany any hail cores as they reach the ground. Cloud cover will be variable tonight, but in general, the position of the front should remain generally north of our forecast area, helping to keep low temps on the warm side, in the 60s. Convection could be lingering into Tuesday morning in our N counties, per the latest RAP, but the NAMnest and GFS1hr are indicating a more limited coverage of showers/storms, if any at all linger that late. Will keep low chance PoPs in the north and evolve them eastward and southward through the day. There should be sizable breaks in the rain for most locations. High temps will be limited to the mid to upper 70s N of Peoria, due to frontal position, with 80s south of the front. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 303 PM CDT Mon May 14 2018 Tuesday night will see storm chances mainly south of I-72, or along and south of the stationary front. Precip chances will diminish from NW to SE overnight as a weak surface low progresses along the front and eventually departs to the SE. The lingering proximity of the stationary front just southeast of Illinois will keep slight chance and low chance PoPs in our southeast counties Wed through Friday. Temperatures will be slightly cooler for that period as the main boundary remains south, but high temps will gradually creep warmer each day through the 80s. The front will lift back to the north as a warm front on Saturday, bringing our warmest day of the extended forecast. Precip chances will expand to across the remainder of central IL, and continue through Sunday before coming to an end by early Monday morning. A minor cool down is projected for Monday as the front drifts back south of our forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1259 PM CDT Mon May 14 2018 Still on track for a line of storms to progress from NW to SE across central Illinois from late afternoon through this evening. Cloud heights ahead of the line should remain VFR, with MVFR conditions likely as the rain and storms move through. Brief IFR vis and cigs could occur with the stronger storms, primarily this evening. A break in the rain is indicated behind the initial line, but additional storm development will remain possible overnight as the frontal boundary remains active until near sunrise tomorrow. Winds will be variable at times, but should prevail from the southeast to start the TAF period, then shift from the SW as storms approach. Winds later tonight should trend from the west. Frontal placement will play a large role in where prevailing winds settle out later tonight, but west seems most reasonable at this point. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, May 14, 3:08 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CDT Mon May 14 2018 ILZ027>031-036>038-040>045-047>054-061-151100- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon- Schuyler-Scott-Shelby-Stark-Tazewell-Woodford- 308 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois, as far east as I-57. .DAY ONE...TONIGHT... Strong to severe thunderstorms will move across central Illinois through this evening. Damaging winds will be the primary concern, although some storms may also produce large hail. Additional storms may move in after midnight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There will be a daily chance for thunderstorms Tuesday through Sunday. The chances of severe weather is unknown at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be required this evening. In areas west of I-55, this is most likely through 9 pm. East of I-55, activation is likely between 6 pm and 10 pm. ILZ046-055>057-062-063-066>068-071>073-151100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Richland-Vermilion- 308 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois, east of I-57. .DAY ONE...TONIGHT... Thunderstorms are expected to move into the area after sunset. Some of these may contain stronger wind gusts, but the main severe weather threat will be further west. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There will be a daily chance for thunderstorms Tuesday through Sunday. The chances of severe weather is unknown at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after sunset. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:39 PM CDT | Special Weather Statement | ILX | Stark | 51 min |
| May 14, 6:10 PM CDT | Special Weather Statement | ILX | Cass | 50 min |
| May 14, 6:28 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Schuyler | 33 min |
| May 14, 6:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.